Jump to content
CrazyBoards.org

Lexapro...is that all there is?


Recommended Posts

I am depressive...have been for years.  I am can't get out of bed; cry at the drop of a hat; life is so painful I wish I could die, but suicide would take effort...kind of depressive.  Have been on and off AD for years...depending on insurance coverage (or not!)  Went on prozac last summer after being off meds for a while; depressive episode (funny, how you just know when they're a-comin!) after a miscarriage and had ob-gyn prescribe Prozac (for the affordability).  Went on company insurance and went back to Lexapro.  I did really well on it before and decided it worked better (less insomnia) than prozac.  I have been on it for about 6 months and I've at a plateau...not happy; not depressed...just even-keel.  However, lately, I've been noticing that I am foggy and distracted and it seems to have lost that get-up-and-go effect that happens when you first start AD.  Did I mention that I have put on 40 pounds???  40 pounds!!!  I didn't attribute it to the lexapro until I started reading this board.  I go up and down by about 20, but never by 40!  And I had enjoyed such a great weight loss with Prozac, so in all, I probably put on 60 pounds...the 20 I lost, plus the 40!  Anyway, just to add fuel to the fire...I am prescribed percoset 3-325 for pain from a car wreck.  I seriously think I am addicted because I need one every day to "wake up".  It doesn't make me high--it just seems to jump-start me.  And don't laugh--I am so afraid of addiction that I only take one a day (sometimes 2) but I have to have one a day.  Otherwise, I am sluggish and non-productive. 

Sorry this post is long, but this is the first time I have confessed to this.  I am afraid that my pain management doctor will cut me off at some point, because I am pretty much recovered from the pain.  He knows I am a responsible user because every time I ask for more, he makes me come in and see him and sees that it has been a  month and a half since my last 30. On my last visit, he gave me a script for 120!!!  Unreal.  But I have a feeling that it is supposed to last me for a few months, even though it is prescribed "1 every 4 - 6 hours for pain". On the days that I don't take them, I am useless. 

I see that some people use wellbutrin or provigil in combo with their AD to counteract the sluggishness.  Am I in dangerous territory using percoset in this manner?  I have tried the wellbutrin/zoloft combo, but I wasn't overly impressed. 

I know; I know...this is a topic for a P-doc.  But I have not been impressed with the ones I have encountered. 

Help, advice, suggestions??

Link to comment
Share on other sites

Hi and welcome. I was perscribed Lexapro when I told me pdoc the mania made me exhausted. I guess he figured it would counteract. Lexapro MADE me depressed. I kept taking lower and lower doses and I still couldn't get out of bed. I took myself off the Lexapro and am now back to my hyper self.

It's OK I guess. My SO and I would rather have me climbing the walls than needing a refridgerator by the bed 'cuz I can't get up ;)

Hope you can get your cocktail tweaked soon.

Link to comment
Share on other sites

Hi,Sky

I paralleled your perc with oxycontin

I wasn't getting treated for depression/dysthymia

at the time,I think I was masking them with opiates

I'm on lex 20mg and doing OK

somedays not OK.

Lately very bad

I'm asking for wellbutrin next time I see my Doc

I don't know,we'll see

Wish I felt better and you did too

Stasis

Link to comment
Share on other sites

I am afraid that my pain management doctor will cut me off at some point, because I am pretty much recovered from the pain.  He knows I am a responsible user because every time I ask for more, he makes me come in and see him and sees that it has been a  month and a half since my last 30. On my last visit, he gave me a script for 120!!!  Unreal. On the days that I don't take them, I am useless. 

I see that some people use wellbutrin or provigil in combo with their AD to counteract the sluggishness.  Am I in dangerous territory using percoset in this manner?  I have tried the wellbutrin/zoloft combo, but I wasn't overly impressed.

Well, yeah. If you're worried that the pain management doc is going to take it away, and you're not really taking it for pain, then you're getting pretty close to dangerous territory. You're aware of it, though, and sound concerned about it. Talking to a pdoc about this is a good next step. If Wellbutrin plus an AD wasn't helpful, there's also Provigil or Strattera or one of the old-style stimulants that might work better for you with an AD. Effexor and Cymbalta are also more stimulating than SSRIs, so they might be an option as well.

You need to find a pdoc you can trust and communicate with. Maybe your pain management doc can recommend someone.

Keep posting and tell us how you're doing.

Greeny

Link to comment
Share on other sites

I'm sorry--I meant to reply to all that had responded to my post "Thank you" for allowing me to freedom to voice my concerns without judgement and with sound suggestions.  I have made an appointment for a P-doc to work on adjusting my meds so that I can end this reliance on percoset. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...